Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 12, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Jul 25, 2007, 3:06 PM PDT for Mono County, California. It was in force for 114 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 25, 2007, 3:06 PM PDT (22:06 UTC)
- Expired
- Jul 25, 2007, 5:00 PM PDT
- In force
- 114 min
- Issued by
- NWS Reno, NV
- Area
- Whole counties
County Mono County, CA
The radar
The San Joaquin Valley radar (KHNX), 192 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 3:15 PM PDT | FLASH FLOOD | Mammoth Lakes, CA | PRELIMINARY REPORTS OF FLASH FLOODING IN THE TOWN OF MAMMOTH LAKES. |
| Jul 25, 3:52 PM PDT | FLASH FLOOD | Mammoth Lakes, CA | WATER INSIDE BUILDINGS AT THE MAMMOTH MOUNTAIN SKI VILLAGE. MAIN STREET IS ALSO FLOODED. RAINFALL AMOUNT OF 2.06 INCHES SINCE 2 PM. |
| Jul 25, 3:52 PM PDT | HEAVY RAIN 2 | N Mammoth Lakes, CA | |
| Jul 25, 4:09 PM PDT | FLASH FLOOD | N Mammoth Lakes, CA | REPORT OF WATER AND DEBRIS OVER ROAD AT MINERETTE AVE NEAR THE MAMMOTH MOUNTAIN SKI VILLAGE. ADDITIONAL REPORT OF BUILDING FLOODED AT THE MAMMOTH MOUNTAIN SKI VILLAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2362 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KREV 252208 FFWREV CAC051-260000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RENO NV 306 PM PDT WED JUL 25 2007 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL MONO COUNTY IN CENTRAL CALIFORNIA... THIS INCLUDES THE CITY OF MAMMOTH LAKES... * UNTIL 500 PM PDT * AT 305 PM PDT...TRAINED WEATHER SPOTTERS REPORTED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MAMMOTH MOUNTAIN EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES...ESPECIALLY HIGHWAY 203. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3755 11910 3755 11888 3773 11888 3773 11910 $$ HOON
2 follow-up statements
000 WGUS75 KREV 252219 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 316 PM PDT WED JUL 25 2007 CAC051-260000- MONO CA- 316 PM PDT WED JUL 25 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM PDT FOR SOUTH CENTRAL MONO COUNTY... AT 315 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. A LOCAL WEATHER OBSERVATION STATION HAS INDICATED 1.4 INCHES OF RAIN IN THE LAST HOUR. MONO COUNTY LAW ENFORCEMENT HAS INDICATED THAT THERE IS INDEED FLASH FLOODING OCCURRING IN AND AROUND THE CITY OF MAMMOTH LAKES. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MAMMOTH MOUNTAIN AND MAMMOTH LAKES...AS WELL AS DEVILS POSTPILE. THIS ALSO INCLUDES WILDERNESS AREAS AROUND MAMMOTH MOUNTAIN THAT MAY HAVE CAMPERS OR HIKERS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES...ESPECIALLY HIGHWAY 203 WEST OF MAMMOTH LAKES. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3755 11910 3755 11888 3773 11888 3773 11910 $$ HOON
000 WGUS75 KREV 252230 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 330 PM PDT WED JUL 25 2007 CAC051-260000- MONO CA- 330 PM PDT WED JUL 25 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM PDT FOR SOUTH CENTRAL MONO COUNTY... ...THIS IS A VERY DANGEROUS SITUATION IF YOU ARE IN A FLOOD PRONE AREA...SEEK HIGHER GROUND NOW... AT 327 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. A LOCAL WEATHER OBSERVATION STATION HAS INDICATED 1.6 INCHES OF RAIN IN THE LAST HOUR. MONO COUNTY LAW ENFORCEMENT HAS INDICATED THAT THERE IS INDEED FLASH FLOODING OCCURRING IN AND AROUND THE CITY OF MAMMOTH LAKES. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MAMMOTH MOUNTAIN AND MAMMOTH LAKES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. FLOODING IS OCCURRING. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3755 11910 3755 11888 3773 11888 3773 11910 $$ HOON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:00 AM PDT, 12 hours 6 minutes earlier.
Area forecast discussion, Jul 25, 3:00 AM PDT, 12 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 300 AM PDT WED JUL 25 2007 .SHORT TERM... PLENTY OF MID LEVEL MOISTURE STILL AROUND THE AREA THIS MORNING...WITH ISOLATED SHOWERS OVER ERN CHURCHILL/SERN PERSHING COUNTIES. THESE SHOWERS WILL MOVE SLOWLY NORTH AND WEAKEN LATER THIS MORNING. A VERY ISOLATED TSTM CANNOT BE RULED OUT IN THIS AREA DURING THE MORNING...HOWEVER MOST ACTIVITY WILL HOLD OFF UNTIL THIS AFTERNOON. SOME CLEARING DURING THE MORNING OVER MONO/MINERAL COUNTIES WILL ALLOW THE ATMOSPHERE TO DESTABILIZE IN THOSE AREAS EARLY THIS AFTERNOON. THE GREATEST TSTM COVERAGE IS EXPECTED OVER SRN ZONES NORTHWARD INTO PERSHING/CHURCHILL COUNTIES NEAR SHORT WAVE ENERGY...WHERE WIDELY SCATTERED TO SCATTERED TSTM COVERAGE IS EXPECTED. ELSEWHERE A MID LEVEL CAP IS STILL PRESENT IN THE RENO/CARSON AREAS AND WE WILL NEED SOME HEATING TO BREAK THAT BEFORE THE WESTERLIES DEVELOP LATER THIS AFTERNOON AND STABILIZE THE AREA. THEREFORE ISOLATED CONVECTION IS POSSIBLE FROM RENO/CARSON NWD...HOWEVER MOST ACTIVITY IS EXPECTED FURTHER EAST WHERE DEEPER MOISTURE IS PRESENT. PW VALUES OVER ERN/SRN ZONES REMAIN OVER AN INCH WITH SLOW STORM MOTION. THIS WILL BRING THE THREAT OF LOCALIZED FLASH FLOODING. HOWEVER SHORT WAVE ENERGY WILL MOVE NORTHEAST AND PUSH GREATEST THREAT FOR ORGANIZED CONVECTION AND WIDESPREAD FLASH FLOODING FURTHER NORTH AND EAST OF THE AREA. WILL WORD ZONES TO ACCOUNT FOR LOCAL AREAS OF HEAVY RAIN IN ERN ZONES. TONIGHT SHOULD BE THE LAST NIGHT OF NOCTURNAL SHOWERS CONTINUING INTO THE EARLY MORNING HOURS OVER ERN ZONES AS SHORT WAVE PUSHES AWAY FROM THE AREA AND MID LEVEL MOISTURE DECREASES OVER WRN NV. HIGH PRESSURE AND LIGHT FLOW WILL CONTINUE THROUGH THE WEEK MAINLY OVER SRN ZONES. THIS WILL ALLOW TEMPERATURES TO CLIMB BACK INTO THE UPPER 90S TO LOW 100S. THE ATMOSPHERE WILL DESTABILIZE OVER NATURAL CONVERGENCE AREAS IN MONO/MINERAL COUNTIES SOUTH OF HIGHWAY 50 ENOUGH FOR ISOLATED THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON/EVENING THURSDAY AND FRIDAY. NAM AND ESPECIALLY THE GFS INDICATES A DECENT 500 MB RH RESPONSE TO ACCOMPANY INSTABILITY IN THESE AREAS WHICH WOULD INDICATE SOME CONVECTION DEVELOPING. MODIFIED TOTAL TOTALS ARE ALSO ABOVE THE CRITICAL 30 C NEEDED FOR CONVECTIVE DEVELOPMENT. ELSEWHERE DRIER SOUTHWEST FLOW SHOULD KEEP THINGS STABLE ENOUGH TO INHIBIT TSTM DEVELOPMENT. HOWEVER CUMULUS BUILDUPS ARE POSSIBLE OVER NRN LASSEN/NRN WASHOE COUNTY CONVERGENCE ZONE...JUST DO NOT THINK THERE WILL BE ENOUGH INSTABILITY TO ALLOW TSTM DEVELOPMENT. HIGH TEMPERATURES WILL INCREASE A FEW DEGREES THIS WEEK AS CLOUD COVER AND SHOWERS DECREASE BY THURSDAY AND FRIDAY. MORNING LOWS WILL DROP SEVERAL DEGREES BY THURSDAY AND FRIDAY MORNING CONSIDERING PERSISTENT OVERNIGHT CLOUD SHIELD WILL NO LONGER BE PRESENT. BENINATO .LONG TERM...SATURDAY THROUGH TUESDAY... UPPER RIDGE OVER THE FOUR-CORNERS/SOUTHWESTERN US WILL CONTINUE TO DOMINATE THE WEATHER OVER THE LONG TERM. GFS/ECMWF AND ENSEMBLES ARE ALL IN GOOD AGREEMENT WITH A TROUGH ANCHORED OVER B.C. EXTENDING INTO THE PAC NW THROUGH THE WEEKEND. THIS IS EXPECTED TO PROVIDE ENOUGH WEST TO SOUTHWESTERLY FLOW ALOFT TO KEEP MOISTURE AND THUNDERSTORM ACTIVITY OUT OF MOST OF THE FORECAST AREA. THE EXCEPTION WOULD BE OVER THE MONO/MINERAL CONVERGENCE ZONE WHERE WEAK INSTABILITY LOOKS TO REMAIN. INSTABILITY OVER THIS REGION IS QUITE MARGINAL...SO CONVECTIVE ACTIVITY SHOULD BE VERY ISOLATED...IF AT ALL. WITH THE RIDGE HAVING THE GREATEST INFLUENCE ON THE FORECAST AREA...TEMPS WILL REMAIN AROUND 5-8 DEGREES ABOVE NORMAL WITH TYPICAL AFTERNOON/EVENING WESTERLY ZEPHYR WINDS AND MOSTLY CLEAR SKIES. MILNE && .AVIATION... ISOLATED TO SCATTERED SHOWERS AND STORMS EXPECTED OVER WESTERN NV AND THE SOUTHERN SIERRA. TVL...TRK AND RNO SHOULD BE JUST WEST OF ANY THUNDERSTORM ACTIVITY. ROUTES OVER THE SOUTHERN SIERRA AND JUST EAST OF THE CENTRAL SIERRA WILL SEE LOCALLY HEAVY DOWNPOURS WITH LIMITED VISIBILITIES AND GUSTY OUTFLOW WINDS. MILNE && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, Jul 25, 2:36 PM PDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 236 PM PDT WED JUL 25 2007 CAZ073-252215- MONO- 236 PM PDT WED JUL 25 2007 ...THUNDERSTORMS WITH HEAVY RAIN AND SMALL HAIL NEAR MAMMOTH LAKES... AT 232 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A NEARLY STATIONARY GROUP OF STRONG THUNDERSTORMS NEAR MAMMOTH LAKES. THESE STORMS WILL CONTINUE TO AFFECT MAMMOTH LAKES THROUGH 315 PM. OCCASIONAL LIGHTNING...HEAVY RAIN WITH LOCAL RAINFALL AMOUNTS UP TO THREE QUARTERS OF AN INCH IN LESS THAN AN HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH...ARE EXPECTED WITH THESE STORMS. PEOPLE DRIVING ON HIGHWAY 395 AND ROUTE 203 NEAR MAMMOTH LAKES SHOULD USE EXTRA CAUTION AND EXPECT PONDING OF WATER ON THE ROADS. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. MJD
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 3:52 PM PDT | Flash Flood Warning | REV | Mono | 3 hr |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.